Allergic Reactions To Medications

Discussion in 'Medication' started by Sweed1, Mar 19, 2017.

  1. Sweed1

    Sweed1 New Member

    It seems whenever I need medication or at least my doctor jumps to the conclusion that I need medication I either can not continue using it due to side effects or else I have a full blown allergic reaction.

    Recently I was seen in the ER for severe pain in my head and left side of my body. I at first thought it was my fibromyalgia acting up when the tests showed nothing wrong. However, my doctor decided it was all anxiety and put me on Zoloft 50 mg a day. However the head aches and dizzy spells and unable to sleep effects were making it hard for me to work at my job so I stopped taking it.

    He then put me on Wellbutrin 150 mg a day. I took it for 5 days and then had a bad allergic reaction to it. Not to scare anyone but if you ever realize that a medication is causing too many side effects or allergy symptoms stop it at once before the worest allergic reactions hit you.

    I now have a chemical (medication) burn on my upper lip and around my eyes and had outbreaks of hives. I was able to get a med-pack of Methylprednisolone tablets and taking Benadryl to help stop the reaction that was spreading like wildfire through my lower abdominal area and stop the hives, but I am left with a sore mouth and eyes. I had had an attack of Steven-Johnson syndrome in the past and was scared of it happening again this time around.

    Have you ever had allergic reactions to medications and what did you treat yours with either at home or in the hospital?
     
    janemariesayed likes this.
  2. janemariesayed

    janemariesayed Junior Member

    Some doctors really bug me! The way they just try to fob off some patients with a pill it seems to just get rid of them within the ten minute time slot. Like your doctor @Sweed1 it seems as though he isn't taking very much notice of your allergies. Can you change your doctor and get a second opinion? Perhaps to start again nice and fresh with a different doctor will help to get you the proper meds that won't be of a harm to you.
     

Share This Page